Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

September 7, 2012Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 7, 2012, 1:13 PM EDT for Broward County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2012, 1:13 PM EDT (17:13 UTC)
Expired
Sep 7, 2012, 2:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 45 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
898 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WWUS82 KMFL 071713
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT FRI SEP 7 2012

FLZ072>074-172-173-071800-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL 
113 PM EDT FRI SEP 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 200 PM EDT

* AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  CAROL CITY...
  MIAMI GARDENS...
  IVES ESTATES...
  MIRAMAR...
  MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
  NORTH PERRY AIRPORT...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2612 8038 2609 8013 2584 8019 2584 8039
TIME...MOT...LOC 1714Z 187DEG 6KT 2594 8028

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 7, 7:27 AM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Sep 7, 7:27 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
727 AM EDT FRI SEP 7 2012

.AVIATION...

LITTLE CHANGE IN THE 12Z TAFS. A LIGHT SOUTHERLY TO SOUTH
SOUTHWESTERLY FLOW IS EXPECTED ACROSS THE REGION. BUT BOTH THE EAST
AND WEST COAST SEA BREEZES SHOULD FORM IN THE LATE MORNING AND EARLY
AFTERNOON. ALTHOUGH THE UPPER LEVEL LOW FROM PREVIOUS DAYS IS
EXPECTED TO START RETREATING TO THE EAST...IT SHOULD STILL RESULT IN
A CHANCE OF A FEW STRONG THUNDERSTORMS LATER THIS AFTERNOON. MAINLY
VFR CONDITIONS ARE EXPECTED THROUGH LATE MORNING THEN WITH SHOWERS
AND/OR THUNDERSTORMS IN THE AFTERNOON BRIEF PERIODS OF SUB-VFR TO
IFR CONDITIONS MAY BE POSSIBLE ALL TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 350 AM EDT FRI SEP 7 2012/

..WILL AFFECT PRIMARILY THE INTERIOR AND E COAST. SOME OF THE THUN
-DERSTORMS STILL COULD BECOME STRONG WITH FREQUENT LIGHTNING...
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS.

LONG TERM...MONDAY THROUGH THURSDAY...SOUTHWESTERLY WINDS INCREASE
PULLING SOME DEEPER MOISTURE TOWARDS FLA WHICH WILL INCH UPWARDS THE
CHANCES OF RAIN MONDAY AND TUESDAY. THE INTERIOR AND E AGAIN WILL BE
AFFECTED THE MOST. THE FRONT APPEARS TO REACH THE LAKE OKEECHOBEE
REGION LATE MONDAY AND MAY MOVE THROUGH THE S PORTIONS OF THE AREA
DURING THE DAY TUESDAY WITH A DEEP NORTHEASTERLY WIND FLOW DEVELOP
-ING WEDNESDAY INTO THURSDAY WITH DRIER CONDITIONS...AND...WITH ANY
DIURNAL CONVECTION AFFECTING THE INTERIOR AND W. NO REAL TEMPERATURE
COOL OFF EXPECTED EXCEPT THE WIND FLOW OFF OF THE ATLC WILL GIVE THE
EASTERN AREAS SOME MINOR RELIEF BUT WARMER TEMPERATURES WILL OCCUR
IN THE W.

MARINE...THOUGH LESLIE ESSENTIALLY STALLED...A SMALL NORTHEASTERLY
SWELL GENERATED BY THIS SYSTEM MOVING INTO THE PALM BEACH WATERS
WHICH MAY SPREAD SOUTHWARD THROUGH THE WEEKEND. 'TIL LESLIE GETS
MOVING NORTHWARD THIS WILL PERSIST POSSIBLY INTO EARLY NEXT WEEK
BEFORE SWELLS BECOME GREATER THAN 2 FEET IN THE PALM BEACH WATERS.
COMBINED WITH FAVORABLE LOW TIDES...THE SWELL WILL LEAD TO AN
INCREASED RISK OF RIP CURRENTS ALONG THE ATLC BEACHES. TODAY AND
THROUGH THE WEEKEND...WINDS GENERALLY LESS THAN 15 KNOTS WITH SEAS 3
FEET OR LESS. BUT SEAS INCREASE IN THE ATLC WATERS OFF OF PALM BEACH
EARLY NEXT WEEK. BEFORE THE FRONT...THE SOUTHWESTERLY WINDS MAY LEAD
TO SOME RIP CURRENT RISK AT THE W COAST BEACHES AS WELL OVER THE
WEEKEND.

FIRE WEATHER...NO CONCERNS AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  89  74  90  76 / 30 20 30 20
FORT LAUDERDALE  88  77  90  79 / 20 20 30 20
MIAMI            89  76  90  78 / 20 20 20 20
NAPLES           89  74  89  76 / 20 20 20 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...60/BD
Hazardous weather outlook, Sep 7, 4:39 AM EDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
439 AM EDT FRI SEP 7 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
072345-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
439 AM EDT FRI SEP 7 2012

...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES...
...A FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL.

WATERSPOUTS: THE COMBINATION OF CLOUD CONVERGENCE BANDS AND A FAVORABLE LOW
LEVEL WIND PROFILE ACROSS THE GULF AND ATLANTIC WATERS WILL RESULT
IN A RISK OF WATERSPOUTS.

WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS.

HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGEST STORMS.

FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING
CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE
FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS.

TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES
ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AFTERNOON THUNDERSTORMS AFFECTING THE PENINSULA CAN BE
EXPECTED. LATE IN THE WEEKEND WESTERLY WINDS ARE FORECAST TO
INCREASE ACROSS THE GULF WATERS WITH AN INCREASING RISK OF RIP
CURRENTS ALONG THE GULF COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION: WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 7, 1:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT FRI SEP 7 2012

FLZ072>074-172-173-071800-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL INLAND
MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE
FL
113 PM EDT FRI SEP 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 200 PM EDT

* AT 112 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CAROL CITY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  CAROL CITY...
  MIAMI GARDENS...
  IVES ESTATES...
  MIRAMAR...
  MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
  NORTH PERRY AIRPORT...
  AND SURROUNDING COMMUNITIES.

LAT...LON 2612 8038 2609 8013 2584 8019 2584 8039
TIME...MOT...LOC 1714Z 187DEG 6KT 2594 8028

10

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 12:39 PM EDTRiver Flood WarningMFLGlades68 hr

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.